A very good question as it all depends on the user of the medication. If a person has ADHD, researchers believe that the problem lies in the catecholamine-rich fronto-subcortical system of the brain. (http://www.help4adhd.org/en/about/causes/pathophysiology) Amphetamines, through activation of a trace amine receptor, increases biogenic amine and excitatory neurotransmitter activity in the brain, with its most pronounced effects targeting the catecholamine neurotransmitters norepinephrine and dopamine (http://en.wikipedia.org/wiki/Stimulant). Essentially, it increases the levels of dopamine and norepinephrine in the brain through reuptake inhibition of the monoamine transporters. It also increases the release of dopamine and norepinephrine. Basically, when the dose is correct, it brings you back to a more normal state in terms of concentration, etc. If overdosed, it is not unusual for a person to become dull and listless.
If you do not have ADHD, then this causes emotional and cognitive effects such as euphoria, change in libido, increased arousal, and improved cognitive control. Similarly, it induces physical effects such as decreased reaction time, fatigue resistance, and increased muscle strength. In short, a stimulant.
Hope this helps.